MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS
Catalog Number 03.632.005
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is (b)(6) sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported the distal end of two (2) separate sport grip t25 stardrive screwdriver shafts are slightly stripped.It was also noted the screwdriver sleeve has a metal ring damage, suspected to be due to wear and tear.Issue was discovered while scrub nurse was setting up prior to surgery, no patient involvement.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Part 03.632.005, lot 7901801: release to warehouse date: july 24, 2015.Manufactured by (b)(4).No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was completed: per the technique guide, the sport grip t25 stardrive (03.632.005) is utilized in the matrix posterior pedicle screw, hook and rod fixation system.The driver is specifically utilized for screw and locking cap insertion.The returned driver was examined and the complaint condition was able to be confirmed as the distal driver tip was found to be deformed.Additionally, all six of the lobes were found to be broken and missing a fragment.No definitive root cause was able to be determined; the failure mode is consistent with incorrect technique/application of excessive force.The complaint condition was unable to be replicated due to post-manufacturing damage.Relevant drawings for the returned instrument were reviewed (both current revision and from the time of manufacture.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.No dimensional analysis was able to be completed due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no material review reports, non-conformance reports or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When the device was received by the manufacturer, it was noted that the distal threads were partially broken off the holding sleeve.It was also noted that the screwdriver tips have some small gouges in them.This is report 2 of 3 for (b)(4).

Brand Name
SPORT GRIP T25 STARDRIVE SHAFT F/MATRIX-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7087854
Report Number2939274-2017-50164
Device Sequence Number13815512
Product Code HXX
UDI-Device Identifier10705034718705
UDI-Public(01)10705034718705(10)7901801
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.005
Device Lot Number7901801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1